Alert archive / Texas / High Wind Watches in 2017

High Wind Watch 25, NWS Midland/Odessa, TX

October 8, 2017

NWS Midland/Odessa, TX issued this high wind watch at Oct 8, 2017, 4:04 AM CDT. It took effect at Oct 9, 2017, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2017, 4:04 AM CDT (09:04 UTC)
In effect from
Oct 9, 2017, 7:00 PM CDT
Expired
Oct 9, 2017, 3:55 AM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

330 
WWUS74 KMAF 080904
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
404 AM CDT Sun Oct 8 2017

...High Winds Expected Through Guadalupe Pass Monday Night...

.Strong gap winds will develop Monday evening behind a powerful 
cold front. These winds are expected to subside around sunrise
Tuesday morning.

TXZ258-082300-
/O.NEW.KMAF.HW.A.0025.171010T0000Z-171010T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
304 AM MDT Sun Oct 8 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* TIMING...Monday evening into Tuesday morning.

* WINDS...Northeast 55 to 65 mph. 

* IMPACTS...Winds will be particularly hazardous through Guadalupe
  Pass where the strongest winds are likely to occur. Be
  especially careful driving in these mountainous areas. People
  driving high- profile vehicles should strongly consider
  postponing travel until the winds subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

rhluchan
2 follow-up statements
735 
WWUS74 KMAF 081900
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
200 PM CDT Sun Oct 8 2017

...High Winds Expected Through Guadalupe Pass Monday Night and
early Tuesday morning...

.Strong gap winds will develop Monday evening behind a powerful
cold front. These winds are expected to subside around sunrise
Tuesday morning.

TXZ258-090300-
/O.CON.KMAF.HW.A.0025.171010T0000Z-171010T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
100 PM MDT Sun Oct 8 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* TIMING...Monday evening into Tuesday morning.

* WINDS...Northeast 35 to 45 mph.

* IMPACTS...Be especially careful driving through Guadalupe Pass.
  People driving high-profile vehicles should strongly consider 
  postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. 

&&

$$
740 
WWUS74 KMAF 090855
NPWMAF

URGENT - WEATHER MESSAGE...RESENT
National Weather Service Midland/Odessa TX
355 AM CDT Mon Oct 9 2017

...High Winds Expected Through Guadalupe Pass tonight and early 
Tuesday morning...

.Strong gap winds will develop this evening behind a powerful 
cold front. These winds are expected to subside around sunrise 
Tuesday morning.

TXZ258-092200-
/O.UPG.KMAF.HW.A.0025.171010T0000Z-171010T1500Z/
/O.NEW.KMAF.HW.W.0033.171010T0300Z-171010T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
255 AM MDT Mon Oct 9 2017

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
TUESDAY...

* TIMING...Monday evening into Tuesday morning.

* WINDS...Northeast 40 to 50 mph.

* IMPACTS...Be especially careful driving through Guadalupe 
  Pass. People driving high-profile vehicles should strongly 
  consider postponing travel until the winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

rhluchan

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 7, 11:19 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Oct 7, 11:19 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1119 PM CDT Sat Oct 7 2017

.DISCUSSION...
See 06Z aviation discussion below.

&&

.AVIATION...
VFR conditions and light south to southwest winds the next 24
hours.

&&

.PREV DISCUSSION... /issued 255 PM CDT Sat Oct 7 2017/

DISCUSSION...

An upper low is over Iowa and is embedded on the south end of a
broad upper trough over southern Canada. A surface high is across
the CWA today behind the cold front that moved through the area last
night. High temperatures today should be about 10 degrees cooler
than yesterday and near normal for this time of year. Low
temperatures tonight should cool to near normal with mostly clear
skies and light winds.

The upper trough over Canada will dig southward on Sunday. A surface
trough develops across the area Sunday afternoon resulting in west
to southwest winds across most of the CWA. This will allow for
downslope warming and for temperatures to warm back up into the 90s
across much of the area. The upper trough will begin to move over
the Southern Plains on Monday resulting in a significant cold front
pushing southward into the CWA sometime during the day. The timing
on this front will be the key factor in determining the high
temperatures for Monday. There is some uncertainty in regards to the
timing of the front, and precipitation is not expected. A fairly
tight pressure gradient is expected with this front so strong winds
are possible through Guadalupe Pass during this time. Low
temperatures will cool by quite a bit behind the front Monday night.
Likewise, temperatures on Tuesday are expected to be quite a bit
cooler with highs in the 60s across most locations with the surface
high closer to the area. On Wednesday, another trough will be over
the western conus with southwest flow over the CWA. Surface winds
will return to a southerly direction so temperatures are expected to
warm up about 10 degrees but still remain below normal. This warming
trend continues through the end of next week as the upper trough
over the west deepens and moves eastward. Chances of rain and
thunderstorms across the western CWA increase later next week with
the approach of the upper trough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     52  91  60  83 /   0   0   0   0
Carlsbad                       52  92  58  83 /   0   0   0   0
Dryden                         62  91  67  92 /   0  10   0   0
Fort Stockton                  57  95  62  87 /   0   0   0   0
Guadalupe Pass                 58  83  59  76 /   0  10   0   0
Hobbs                          49  88  54  76 /   0   0   0   0
Marfa                          52  86  51  81 /   0   0  10   0
Midland Intl Airport           54  92  61  86 /   0   0   0   0
Odessa                         54  92  60  86 /   0   0   0   0
Wink                           55  94  59  86 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/10
Hazardous weather outlook, Oct 7, 1:47 PM CDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
147 PM CDT Sat Oct 7 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
147 PM CDT Sat Oct 7 2017 /1247 PM MDT Sat Oct 7 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Watches in Texas, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.